Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 98, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2012, 7:41 PM CST for Hinds County, Madison County, Mississippi. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 7:41 PM CST (01:41 UTC)
- Expired
- Mar 2, 2012, 8:30 PM CST
- In force
- 49 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Hinds County, MS, Madison County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 38 km from the middle of the area, began a volume at 01:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 8:40 PM CST | TSTM WND DMG | Madison, MS | NUMEROUS LARGE LIMBS DOWN IN AREA ALONG RICE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 4:47 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1691 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
727
WUUS54 KJAN 030141
SVRJAN
MSC049-089-030230-
/O.NEW.KJAN.SV.W.0098.120303T0141Z-120303T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
741 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL HINDS COUNTY IN CENTRAL MISSISSIPPI...
MADISON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...RIDGELAND...MADISON...CANTON...
* UNTIL 830 PM CST
* AT 742 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROWNSVILLE MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ANNANDALE...MADISON AND RIDGELAND BY 755 PM CST...
GLUCKSTADT BY 800 PM CST...
CANTON BY 805 PM CST...
WAY BY 810 PM CST...
SHARON BY 815 PM CST...
FARMHAVEN AND CAMDEN BY 825 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI.
&&
LAT...LON 3258 8979 3258 8986 3245 9004 3241 9012
3238 9057 3252 9052 3253 9050 3258 9044
3258 9040 3261 9033 3266 9028 3266 9020
3270 9010 3277 9002 3281 8974 3262 8974
TIME...MOT...LOC 0142Z 254DEG 41KT 3253 9035
$$
CME1 follow-up statement
852
WWUS54 KJAN 030158
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CST FRI MAR 2 2012
MSC049-030208-
/O.CAN.KJAN.SV.W.0098.000000T0000Z-120303T0230Z/
HINDS MS-
758 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL HINDS COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR NORTHEAST LOUISIANA AND SOUTHWESTERN MISSISSIPPI.
LAT...LON 3258 8979 3259 8979 3258 8983 3259 8984
3248 9005 3250 9036 3261 9033 3266 9028
3266 9020 3270 9010 3277 9002 3281 8974
3262 8974
TIME...MOT...LOC 0158Z 254DEG 41KT 3257 9014
$$
MSC089-030230-
/O.CON.KJAN.SV.W.0098.000000T0000Z-120303T0230Z/
MADISON MS-
758 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CST
FOR MADISON COUNTY...
AT 758 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
ANNANDALE MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CANTON BY 805 PM CST...
WAY BY 810 PM CST...
SHARON BY 815 PM CST...
FARMHAVEN AND CAMDEN BY 825 PM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI.
&&
LAT...LON 3258 8979 3259 8979 3258 8983 3259 8984
3248 9005 3250 9036 3261 9033 3266 9028
3266 9020 3270 9010 3277 9002 3281 8974
3262 8974
TIME...MOT...LOC 0158Z 254DEG 41KT 3257 9014
$$
CMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 4:55 PM CST, 2 hours 46 minutes earlier.
Area forecast discussion, Mar 2, 4:55 PM CST, 2 hours 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 455 PM CST FRI MAR 2 2012 ...SIGNIFICANT SEVERE WEATHER EXPECTED THROUGH LATE TONIGHT... .UPDATE...THIS IS A QUICK UPDATE TO ADD TORNADO WATCH 64 FOR MUCH OF CENTRAL AND SOUTH MISSISSIPPI...TO EXPAND SVR TSTORM WATCH 60 FOR PORTIONS OF SW MISSISSIPPI...AND TO REMOVE BOLIVAR AND ASHLEY COUNTIES FROM SVR WATCH 60. /DL/ && .DISCUSSION... /ISSUED AT 319 PM CST FRI MAR 2 2012/ MESOSCALE UPDATE...STRONG TO SEVERE THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE LAST FEW HOURS ACROSS SOUTHEAST ARKANSAS INTO WEST CENTRAL LOUISIANA JUST AHEAD OF THE COLD FRONT. EXPECT THIS ACTIVITY TO CONTINUE TO INTENSIFY IN COVERAGE AND INTENSITY AS UPPER LEVEL ASCENT...CLEARLY VISIBLE ON WATER VAPOR IMAGERY...OVERSPREADS THE REGION OVER THE NEXT FEW HOURS. AREA ALSO HAS FAVORABLE THERMODYNAMIC/SHEAR COMBO WITH EFFECTIVE DEEP SHEAR OF 50 TO 60 KT AND SBCAPE NEAR 2000 J/KG. THIS ACTIVITY WILL CONTINUE TO SHIFT E AHEAD OF FRONT AND AFFECT THE ARKLAMISS DELTA REGION THIS AFTERNOON WITH LARGE HAIL AND DAMAGING WINDS. EXPECT THAT THE TORNADO RISK IS LOWER IN THIS AREA AS LOW LEVEL WINDS HAVE ALREADY VEERED AROUND...HENCE WE HAVE A SEVERE THUNDERSTORM WATCH VERSUS A TORNADO WATCH FOR THIS AREA. FARTHER EAST...STRONG TO SEVERE STORMS HAVE DEVELOPING N/NE OF KJAN IN THE NEW TORNADO WATCH AREA. CURRENTLY THIS AREA IS NOT QUITE AS FAVORABLE FROM A THERMODYNAMIC SENSE...AS AN AREA OF LOWER LOW LEVEL MOISTURE HAS RESULTED IN DEWPOINTS DOWN AROUND 60F AND SBCAPE VALUES ONLY AROUND 1000 J/KG. HOWEVER...LOW LEVEL SHEAR IS MUCH MORE FAVORABLE AND WILL LIKELY REMAIN THAT WAY FOR SEVERAL MORE HOURS AS PRESSURE FALLS MOVING INTO THE AREA KEEP LOW LEVEL FLOW FROM VEERING AS MUCH AS AREAS FARTHER WEST. BETTER LOW LEVEL MOISTURE IS CURRENTLY SURGING INTO THE REGION FROM THE SOUTH...AND EXPECT THAT CONDITIONS WILL BECOME INCREASINGLY CONDUCIVE FOR STRONG/SEVERE STORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE REGION. RUC FORECAST SOUNDINGS MAINTAIN FAVORABLE SHEAR PROFILE FOR TORNADIC STORMS OVER EAST CENTRAL REGIONS THROUGH ABOUT 03Z...AND EXPECT THAT AREAS EAST OF I-55 WILL BE THE AREAS THAT HAVE THE GREATEST TORNADO POTENTIAL AS STORMS CONTINUE TO INCREASE AHEAD OF FRONT IN UNCAPPED WARM SECTOR. THIS IS ALSO SUPPORTED BY 4KM SPC WRF WHICH SHOWS BEST SUPERCELLS WITH STRONG UPDRAFT HELICITY OVER EAST CENTRAL AREAS BETWEEN 22Z AND 03Z. FARTHER WEST...INCREASING WIND POTENTIAL WILL LIKELY BE OBSERVED WITH MIXED MODE OF BOWS AND SUPERCELLS...ALONG WITH LARGE HAIL UP TO GOLF BALL SIZED WITH MOST INTENSE CORES. /AEG/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATER ON TONIGHT ACTIVITY WILL BECOME MORE FOCUSED ALONG THE COLD FRONT WHICH IS CURRENTLY ENTERING THE NW CORNER OF THE CWA. DEEP LAYER SHEAR AND INSTABILITY WILL CONTINUE TO BE SUPPORTIVE OF SEVERE WEATHER...WITH THE PRIMARY THREATS BEING DAMAGING STRAIGHT-LINE WINDS AND LARGE HAIL. TORNADOES WILL STILL BE POSSIBLE...BUT NOT AS LIKELY AS LOW LEVEL WINDS CONTINUE TO VEER AHEAD OF THE FRONT. CURRENT TIMING HAS THE FRONT MOVING PAST THE GLH/GWO AREA AROUND 00Z...THROUGH THE GOLDEN TRIANGLE AND JACKSON METRO AREAS AROUND 03-04Z...THROUGH THE MEI/BROOKHAVEN AREA AROUND 06Z...AND THROUGH THE PINE BELT AROUND 09Z. SOME SHOWER ACTIVITY IS EXPECTED TO PERSIST BEHIND THE FRONT DURING THE OVERNIGHT HOURS. FOR SATURDAY GUIDANCE POPS HAVE COME UP FROM PREVIOUS RUNS... PARTICULARLY OVER THE SE HALF OF THE AREA. THERE WILL STILL BE QUITE A BIT OF MID LEVEL MOISTURE HANGING AROUND BEHIND THE FRONT AND A FAIRLY STRONG UPPER IMPULSE PASSING THROUGH. SO WE COULD SEE SOME POST FRONTAL SHOWER ACTIVITY PERSISTING...MAINLY THROUGH THE FIRST HALF OF THE DAY. UPPER TROUGH WILL SWING PAST THE AREA...WITH SURFACE HIGH PRESSURE BUILDING IN ON SUNDAY BRINGING NEARLY SEASONABLE CONDITIONS FOR THE REMAINDER OF THE WEEKEND. THE WIND ADVISORY THAT WAS IN EFFECT THROUGH 22Z WILL BE ALLOWED TO EXPIRE. GUSTY WINDS WILL REMAIN POSSIBLE AS THE COLD FRONT PASSES THROUGH THE AREA...BUT THESE ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA OUTSIDE OF THUNDERSTORMS. /DL/ LONG TERM (MONDAY THROUGH FRIDAY)...MEDIUM RANGE/LONG TERM CONTINUES TO LOOK QUIET WITH THE MAIN FORECAST CONCERNS BEING TEMPS. THE LARGE UPPER TROUGH WILL CONTINUE TO SWING THROUGH THE AREA ON SAT AND HELP PUSH SOUTHWARD COOLER/DRIER AIR UNDER NW FLOW ALOFT. THIS COOLER AIR WILL HANG AROUND UNTIL TUE...BEFORE SOME MODERATION OCCURS BY MID WEEK. FOR THE MOST PART...GFS GUID TEMPS WERE DECENT AND WERE FOLLOWED. HOWEVER...SOME ADJUSTMENTS WERE NEEDED AT A FEW SITES BASED OFF ENSEMBLE GUID AND SUPPORT FROM THE EURO. MOST OF THESE LOW END MODIFICATIONS WERE MADE TO HIGHS SUN/MON/TUE. OVERALL...NEXT CHANCE OF PRECIP LOOKS TO WAIT UNTIL LATE NEXT WEEK. /CME/ && .AVIATION...SEVERE TSRA HAS BEGUN DEVELOPING ACROSS AREAS N OF I-20...ALONG THE COLD FRONT BACK IN NE LA/SE AR/NW MS...AND OUT AHEAD OF THE FRONT ACROSS NE MS. THIS ACTIVITY WILL CONTINUE TO PLAGUE MOST OF THE REGION THRU THE REST OF THE AFTN...GRADUALLY MAKING ITS WAT SE AS WE HEAD INTO THE EVENING HOURS. SEVERE TSRA WILL END ACROSS SERN MS AFTER 04Z TONIGHT. SFC WINDS CONTINUE TO BE QUITE GUSTY THIS AFTN...ESPECIALLY UP IN THE DELTA WHERE GUSTS TO 35 OR 40KTS WILL BE PSBL. SFC WINDS WILL DROP OFF THIS EVENING...BUT WILL BECOME NORTHERLY AND GUSTY LATER TONIGHT AFTER THE COLD FRONT PASSES. /BK/ && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/AEG/CME/BK
Hazardous weather outlook, Mar 2, 3:15 PM CST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 315 PM CST FRI MAR 2 2012 LAZ007>009-015-016-023>026-MSZ026>033-036>061-031800- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- 315 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND CENTRAL AND NORTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY A SIGNIFICANT SEVERE WEATHER EPISODE IS NOW IN PROGRESS...AND IS EXPECTED TO CONTINUE INTO TONIGHT...WITH THE MOST INTENSE STORMS CAPABLE OF PRODUCING HAIL TO TENNIS BALL SIZE...DAMAGING WINDS TO 80 MPH...AND TORNADOES. SEVERE THUNDERSTORMS WERE RAPIDLY DEVELOPING THIS AFTERNOON... PARTICUARLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THESE STORMS WILL SHIFT EAST ACROSS THE REMAINDER OF THE AREA THIS EVENING IN A FEW WAVES OF ACTIVITY...POTENTIALLY PRODUCING DAMAGING WINDS...LARGE HAIL...AND TORNADOES. AN ENHANCED RISK OF TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...WILL EXIST GENERALLY EAST OF INTERSTATE 55. THE GREATEST TORNADO RISK WILL LIKELY OCCUR BETWEEN 4 AND 9 PM. IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT. ARZ074-075-MSZ018-019-025-034-035-031800- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS- 315 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WINDS TO 75 MPH WITH ANY SEVERE STORMS THAT DEVELOP. A TORNADO IS POSSIBLE WITH THE MOST INTENSE OF ANY STORMS. THE THREAT OF SEVERE WEATHER WILL END BY EARLY EVENING AS A COLD FRONT PASSES THROUGH THE AREA. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG WINDS OF 25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL OCCUR THIS AFTERNOON AHEAD OF THE COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS AFTERNOON. MSZ062>066-072>074-031800- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR- FORREST- 315 PM CST FRI MAR 2 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST MISSISSIPPI. .DAY ONE...TONIGHT AND SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO 70 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS. SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING BY LATE AFTERNOON AND EARLY THIS EVENING...AND WILL CONTINUE INTO THE NIGHTTIME HOURS. THE THREAT OF SEVERE STORMS WILL CONTINUE UNTIL A COLD FRONT PASSES THROUGH THE AREA LATE TONIGHT. IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 08
In the hours before
Local storm report, Mar 2, 6:51 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
651 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 PM HAIL WINTERVILLE 33.50N 91.06W
03/02/2012 E1.00 INCH WASHINGTON MS PARK/FOREST SRVC
0244 PM HAIL 3 E MONTROSE 33.30N 91.45W
03/02/2012 E1.75 INCH CHICOT AR EMERGENCY MNGR
0244 PM TSTM WND DMG 3 N CROSSETT 33.17N 91.97W
03/02/2012 ASHLEY AR EMERGENCY MNGR
FEW TREES AND A LIGHT POLE BLOWN DOWN
0245 PM HAIL 3 N CRAWFORD 33.35N 88.62W
03/02/2012 E1.75 INCH LOWNDES MS BROADCAST MEDIA
0248 PM HAIL 5 ESE ARTESIA 33.39N 88.56W
03/02/2012 E2.75 INCH LOWNDES MS TRAINED SPOTTER
TENNIS BALL TO BASEBALL SIZED HAIL
0252 PM TSTM WND DMG LAKE VILLAGE 33.32N 91.28W
03/02/2012 CHICOT AR EMERGENCY MNGR
POWERLINES DOWN
0252 PM HAIL 2 N LAKE VILLAGE 33.35N 91.28W
03/02/2012 E1.75 INCH CHICOT AR EMERGENCY MNGR
STRONG WINDS ALSO REPORTED. ALONG HIGHWAY 82 N OF LAKE
VILLAGE.
0302 PM TSTM WND DMG 7 SSE COLUMBUS 33.41N 88.36W
03/02/2012 LOWNDES MS EMERGENCY MNGR
COUPLE OF TREES DOWN ACROSS NASHVILLE FERRY AND OLD
YORKVILLE ROADS
0302 PM HAIL LAKE VILLAGE 33.32N 91.28W
03/02/2012 M1.75 INCH CHICOT AR EMERGENCY MNGR
GOLF BALL SIZED HAIL REPORTED IN LAKE VILLAGE ALONG
HIGHWAY 82
0307 PM HAIL NEW HOPE 33.45N 88.32W
03/02/2012 E1.00 INCH LOWNDES MS EMERGENCY MNGR
0345 PM TSTM WND DMG 3 N INVERNESS 33.40N 90.59W
03/02/2012 SUNFLOWER MS EMERGENCY MNGR
THREE POWER POLES BLOWN DOWN
0348 PM TSTM WND DMG 3 SE INDIANOLA 33.42N 90.61W
03/02/2012 SUNFLOWER MS EMERGENCY MNGR
7 POWER POLES DOWN...4 ALONG HIGHWAY 49W AND 3 ALONG
HIGHWAY 3
0350 PM TSTM WND DMG MOORHEAD 33.45N 90.51W
03/02/2012 SUNFLOWER MS EMERGENCY MNGR
SEVERAL POWER POLES AND MEDIUM TO LARGE TREES BLOWN DOWN
0353 PM HAIL 5 NE BASTROP 32.83N 91.85W
03/02/2012 E1.00 INCH MOREHOUSE LA BROADCAST MEDIA
0353 PM TSTM WND DMG 5 NE BASTROP 32.83N 91.85W
03/02/2012 MOREHOUSE LA BROADCAST MEDIA
TREES DOWN ACROSS A ROAD
0402 PM HAIL 1 S GRENADA 33.76N 89.81W
03/02/2012 E1.00 INCH GRENADA MS EMERGENCY MNGR
QUARTER SIZE HAIL SOUTH OF GRENADA
0415 PM HAIL 2 W CARROLLTON 33.50N 89.96W
03/02/2012 E1.00 INCH CARROLL MS EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED ALONG HIGHWAY 82 TWO MILES
WEST OF CARROLLTON.
0417 PM HAIL 3 NW OAK GROVE 32.89N 91.43W
03/02/2012 E1.00 INCH WEST CARROLL LA BROADCAST MEDIA
0417 PM TSTM WND DMG 4 NW OAK GROVE 32.90N 91.44W
03/02/2012 WEST CARROLL LA EMERGENCY MNGR
TREES DOWN ACROSS JANESVILLE AND BROWNS ROADS
0420 PM HAIL 3 N OAK GROVE 32.91N 91.39W
03/02/2012 E1.75 INCH WEST CARROLL LA EMERGENCY MNGR
HAIL UP TO GOLF BALL SIZED IN THE TERRY COMMUNITY
0420 PM TSTM WND DMG 3 N OAK GROVE 32.91N 91.39W
03/02/2012 WEST CARROLL LA EMERGENCY MNGR
PROPERTY DAMAGE TO A FARM IN NORTHERN WEST CARROLL
PARISH. BARNS AND STORAGE SHEDS HEAVILY DAMAGED OR
DESTROYED.
0441 PM TSTM WND DMG GRENADA 33.78N 89.81W
03/02/2012 GRENADA MS EMERGENCY MNGR
POWERLINES DOWN
0500 PM HAIL 2 NE SEVEN PINES 33.39N 90.07W
03/02/2012 E0.50 INCH CARROLL MS LAW ENFORCEMENT
DIME SIZED HAIL REPORTED.
0501 PM HAIL 3 N CRUGER 33.37N 90.23W
03/02/2012 E1.00 INCH LEFLORE MS EMERGENCY MNGR
QUARTER SIZED HAIL ALONG US HIGHWAY 49E AT THE
LEFLORE/HOLMES COUNTY LINE
0523 PM TSTM WND DMG MANTEE 33.73N 89.06W
03/02/2012 WEBSTER MS EMERGENCY MNGR
TREES DOWN IN THE MANTEE AND MONTEVISTA COMMUNITIES
0528 PM HAIL MANTEE 33.73N 89.06W
03/02/2012 E1.75 INCH WEBSTER MS LAW ENFORCEMENT
QUARTER TO GOLF BALL SIZED HAIL
0530 PM TSTM WND DMG 4 S BELZONI 33.12N 90.49W
03/02/2012 HUMPHREYS MS LAW ENFORCEMENT
CAR BLOWN OFF OF HIGHWAY 49. ANOTHER CAR HAD THE FRONT
WINDSHIELD BUSTED OUT BY LARGE HAIL.
0530 PM TSTM WND DMG BELZONI 33.18N 90.49W
03/02/2012 HUMPHREYS MS EMERGENCY MNGR
NUMEROUS TREES DOWN ACROSS BELZONI. TRACTOR TRAILER BLOWN
OFF OF HIGHWAY 49.
0531 PM HAIL WINONA 33.49N 89.73W
03/02/2012 E1.00 INCH MONTGOMERY MS BROADCAST MEDIA
0543 PM HAIL 6 SSW BUCKNER 32.21N 91.97W
03/02/2012 E1.00 INCH RICHLAND LA TRAINED SPOTTER
REPORTED NEAR HEBERT
0600 PM HAIL BASKIN 32.26N 91.75W
03/02/2012 E1.75 INCH FRANKLIN LA EMERGENCY MNGR
QUARTER TO GOLF BALL SIZED HAIL COVERED THE GROUND.
REPORTS FROM EMERGENCY MANAGER AND AMATEUR RADIO.
0608 PM HAIL 8 NNE LEXINGTON 33.22N 90.00W
03/02/2012 E1.00 INCH HOLMES MS EMERGENCY MNGR
QUARTER SIZED HAIL COVERING THE GROUND
0628 PM HAIL VAIDEN 33.33N 89.75W
03/02/2012 E1.00 INCH CARROLL MS EMERGENCY MNGR
0638 PM HAIL 10 SE MERIDIAN 32.28N 88.59W
03/02/2012 E1.00 INCH LAUDERDALE MS BROADCAST MEDIA
IN CAUSEYVILLE COMMUNITY
&&
BKSpecial weather statement, Mar 2, 6:56 PM CST, 45 minutes before
MSZ046-030125-
KEMPER MS-
656 PM CST FRI MAR 2 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
656 PM CST FRI MAR 2 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHWEST OF PORTERVILLE AT
656 PM CST...MOVING NORTHEAST AT 50 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.
THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN EASTERN KEMPER COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3288 8835 3280 8835 3280 8836 3269 8837
3262 8851 3278 8862 3293 8840 3293 8835
3288 8834
TIME...MOT...LOC 0056Z 239DEG 44KT 3275 8846
BYBLocal storm report, Mar 2, 7:05 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND DMG TALLULAH 32.41N 91.19W
03/02/2012 MADISON LA LAW ENFORCEMENT
AN 18 WHEELER WAS BLOWN INTO THE MEDIAN ALONG I-20. HAIL
OF UNKNOWN SIZE WAS ALSO OCCURRING.
&&
DLLocal storm report, Mar 2, 7:08 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 4 NW ACKERMAN 33.35N 89.22W
03/02/2012 E1.00 INCH CHOCTAW MS EMERGENCY MNGR
0700 PM TSTM WND DMG 4 NNE PURVIS 31.20N 89.38W
03/02/2012 LAMAR MS LAW ENFORCEMENT
TREES DOWN ACROSS US HIGHWAY 11...WHITE CHAPEL...HAROLD
TUCKER ROADS...AND INTERSTATE 59 NEAR THE FORREST/LAMAR
COUNTY LINE...POSSIBLE TORNADO. ONE UNCONFIRMED INJURY
DUE TO TREE ACROSS HIGHWAY 11 POSSIBLY ON A CAR. REPORTS
FROM LAW ENFORCEMENT AND EMERGENCY MANAGERS.
&&
GERARDLocal storm report, Mar 2, 7:25 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
725 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM TSTM WND GST POPLAR CREEK 33.35N 89.56W
03/02/2012 E70 MPH MONTGOMERY MS EMERGENCY MNGR
SPOTTERS REPORTED ESTIMATED WIND GUSTS OF 60 TO 70 MPH IN
POPLAR CREEK AND LODI. AT LEAST ONE TREE REPORTED DOWN.
&&
GERARDLocal storm report, Mar 2, 7:35 PM CST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
735 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0733 PM HAIL DURANT 33.08N 89.86W
03/02/2012 E1.00 INCH HOLMES MS LAW ENFORCEMENT
REPORTED BY OFF DUTY NATCHEZ TRACE PARKWAY OFFICER
0734 PM HAIL 1 N STARKVILLE 33.47N 88.82W
03/02/2012 M1.50 INCH OKTIBBEHA MS TRAINED SPOTTER
REPORTED BY MSU METEOROLOGY
&&
GERARDThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 6:00 PM CST | Tornado Warning | JAN | Lamar | 45 min |
| Mar 2, 6:03 PM CST | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 57 min |
| Mar 2, 6:06 PM CST | Special Weather Statement | JAN | Clarke | 44 min |
| Mar 2, 6:16 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Warren, Yazoo | 74 min |
| Mar 2, 6:24 PM CST | Special Weather Statement | JAN | Lauderdale | 46 min |
| Mar 2, 6:24 PM CST | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Webster | 66 min |
| Mar 2, 6:30 PM CST | Tornado Warning | JAN | Forrest | 31 min |
| Mar 2, 6:36 PM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 24 min |
| Mar 2, 6:50 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes, Humphreys, Yazoo | 55 min |
| Mar 2, 6:56 PM CST | Special Weather Statement | JAN | Kemper | 29 min |
| Mar 2, 7:03 PM CST | Severe Thunderstorm Warning | JAN | Kemper | 11 min |
| Mar 2, 7:09 PM CST | Severe Thunderstorm Warning | JAN | Oktibbeha | 37 min |
| Mar 2, 7:18 PM CST | Tornado Warning | JAN | Hinds, Madison, Warren, Yazoo | 22 min |
| Mar 2, 7:19 PM CST | Severe Thunderstorm Warning | JAN | Attala, Carroll, Montgomery | 41 min |
| Mar 2, 7:21 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 24 min |
| Mar 2, 7:26 PM CST | Severe Thunderstorm Warning | JAN | Attala, Holmes | 64 min |
| Mar 2, 7:38 PM CST | Severe Thunderstorm Warning | JAN | Clay, Lowndes | 52 min |
| Mar 2, 7:43 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Webster | 35 min |
| Mar 2, 8:06 PM CST | Severe Thunderstorm Warning | JAN | Choctaw, Winston | 39 min |
| Mar 2, 8:09 PM CST | Severe Thunderstorm Warning | JAN | Clay, Oktibbeha | 51 min |
| Mar 2, 8:15 PM CST | Special Weather Statement | JAN | Hinds | 25 min |
| Mar 2, 8:19 PM CST | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 56 min |
| Mar 2, 8:39 PM CST | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 66 min |
| Mar 2, 8:55 PM CST | Special Weather Statement | JAN | Winston | 30 min |
| Mar 2, 9:00 PM CST | Severe Thunderstorm Warning | JAN | Leake, Scott | 45 min |
| Mar 2, 9:06 PM CST | Severe Thunderstorm Warning | JAN | Neshoba, Winston | 24 min |
| Mar 2, 9:17 PM CST | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds | 43 min |
| Mar 2, 9:23 PM CST | Severe Thunderstorm Warning | JAN | Noxubee | 29 min |
| Mar 2, 9:34 PM CST | Special Weather Statement | JAN | Newton | 31 min |
| Mar 2, 9:52 PM CST | Special Weather Statement | JAN | Kemper, Newton | 28 min |
| Mar 2, 10:13 PM CST | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale | 47 min |
| Mar 2, 10:56 PM CST | Special Weather Statement | JAN | Lauderdale | 29 min |
| Mar 2, 11:10 PM CST | Flash Flood Warning | JAN | Lauderdale | 2 hr |
| Mar 2, 11:38 PM CST | Flash Flood Warning | JAN | Jasper, Newton, Smith | 88 min |
| Mar 2, 11:55 PM CST | Flash Flood Warning | JAN | Clarke | 72 min |
| Mar 3, 4:47 AM CST | Special Weather Statement | JAN | Rankin | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.